# SDR BIER20160914001

- Difficulty date: September 9, 2016
- Submitted: September 14, 2016
- Operation: Air carrier
- Aircraft: N5194Y
- Engine: Cont TSIO550C
- Engine time: 520 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Garlock Seal
- Condition: Leaking
- Location: Engine
- Part time: 520 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ACFT ARRIVED AT REPAIR STATION FOR OIL CHANGE AND INSPECTION ON RH BRAKE ASSEMBLY. DURING OIL CHANGE, FOUND CONSIDERABLE OIL LEAK ON TOP OF ENGINE, WITH OIL DRIPPING FROM BOTH MAGNETO VENTS. THE OIL LEAKAGE WAS CLEANED UP AND THE OIL CHANGE WAS COMPLETED. DURING THE ENGINE GROUND RUN, THE ENGINE PERFORMANCE WAS POOR WITH MIS-FIRING OCCURING AT VARIOUS RPM'S. BOTH MAGNETOS WERE PREVIOUSLY REPAIRED FOR OIL LEAKS WITH A 500-HOUR INSPECTION ACCOMPLISHED ON BOTH MAGNETOS. BOTH MAGNETOS HAD 24.2 HOURS SINCE REPAIR AND INSPECTION. BOTH MAGNETOS WERE REMOVED FROM THE ENGINE AND THEN THE VENT PLUGS REMOVED TO LOOK INTO THE MAGNETOS. BOTH MAGNETOS HAD OIL INSIDE INDICATION THE GARLOCK SEAL AND OIL SLINGER RINGS WERE ALLOWING ENGINE OIL TO GET INSIDE MAGNETOS. THE MAGNETO PART NUMBER IS BL-500556-101 AND SERIAL NUMBERS ARE D12KA002R & D12IA135R.
